MAUDE Adverse Event Report: BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number 800
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Test Result (2695)
Date of Event 08/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 16 aug 2018 the field service engineer (fse) was at the customer site and found that the instrument had been generating vote outs and system messages since the day before ((b)(6) 2018).The customer had observed the three abnormally high plt results and stopped the instrument.Daily checks were run and failed for rbc and plt background.The fse then found that the rbc apertures were partially clogged.The fse cleaned the apertures to resolve the issue.The assignable cause for the reported event was a partially clogged rbc aperture.The fse also completed (b)(4) to update the software to version 3.2.1.The fse verified the repairs by running daily checks which passed.An improvement for plt flagging was developed and released as a part of a software update to the dxh800 that is designated v3.2.1 on 2017-12-22; approximately (b)(4) of the worldwide product installed base has been upgraded as of (b)(4).Due to an increase in the number of complaints received related to unflagged erroneously high plt patient results released from the lab, bec has determined that a field action was warranted.The field action was approved ((b)(4)) on 2018-07-30 and includes a software patch for the improvement for the plt flagging component of v3.2.1, which will expedite installation of this improvement for rest of the installed base ((b)(4)).Bec internal identifier - (b)(4).
 
Event or Problem Description
The customer reported that their unicel dxh 800 coulter cellular analysis system generated erroneous high platelet (plt) results on three patient samples.The results were not released outside the laboratory.There was no report of impact to patient treatment related to this event.Review of the print outs provided by the customer show that two patients run on (b)(6) 2018 gave abnormally high plt values at 7:13 and 7:15 with no system flags or messages.Another patient run that day at 7:21 gave an erroneous high plt result of 506, however, the instrument generated r flags for plt and plt inter: debris system messages for this run.The customer reran the abnormally high plt samples and verified the results were erroneous.

Brand Name
UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea CA 92871
MDR Report Key7920150
Report Number1061932-2018-01044
Device Sequence Number1449366
Product Code GKZ
UDI-Device Identifier15099590381646
UDI-Public(01)15099590381646(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K140911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall,Repair,Modification/Adjustment
Type of Report Initial
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number 800
Device Catalogue Number629029
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date08/16/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2018
Initial Report FDA Received Date09/28/2018
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2050012-0730/2018-011
Patient Sequence Number1